• TedCheese TedCheese
    August 29, 2011
    Why does METFORMIN cause my blood sugars to get higher rather than lower.
    TedCheese TedCheese
    August 29, 2011
    I have been taking 2000mg Metformin for high blood sugar. I first started @ 500mg and my levels satarted to lower slightly(220 to 150). Increased to 1000mg and levels went back up(150 to 240). Increased 2000mg and now blood sugar is now hovering around 470 dl/ml. Now doctor is talking about uping the dose to 2500mg. Why is this happening? After each increase I have horrible diarrhea that last for at least two weeks. And I have begin to notice that I urinate less after each increase. I have been avoiding carbs, sodium, fats, but my blood sugar stays in the above 400. Each time before having a blood draw for an A1C I fast for at least 18 hours. I check my level before and after fasting and usually it is goes up by approx. 50. Shouldn't fasting cause blood sugar level to decrease? READ MORE

FROM OUR EXPERTS

  • Lisa Nelson, RD, LN
    Health Pro
    August 29, 2011
    Lisa Nelson, RD, LN
    Health Pro
    August 29, 2011

    Hi TedCheese,

     

    Maybe you need to try a different diabetes medication to see if your blood sugar levels would be better controlled by a medication other than Metformin. I recommend discussing with your physician all of your options so you can weigh the pros/cons of each.

     

    If you haven't already, request your doctor provide you a referral to a diabetes educator. By learning to better control your blood sugar through food and lifestyle you may reduce your dependence on medication.

     

    All the best,

    Lisa Nelson RD

    How to Lower Cholesterol in 8 Simple Steps


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.